MAUDE Adverse Event Report: BECTON DICKINSON BD SHARPS COLLECTOR 8 QT MULTI-USE NESTABLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD SHARPS COLLECTOR 8 QT MULTI-USE NESTABLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305343
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.In this mdr, bd corporate headquarters in franklin lakes, nj has been listed in sections manufacturer name, city and state and mfr site as flextronics is an oem manufacturing site.Investigation summary: based on the information provided from customer, there is not enough evidence like a picture showing the defect on the product to determine the root cause of this issue, however, within the report customer describes that the close-fitting of the lid was not enough and product was deemed defective.Additionally, with lot number provided it can be confirmed that this product was manufactured by flex on (b)(6) 2021.Considering that failure mode is related to damaged parts, the mold was verified to rule out that the issue could be generated by a damaged on the mold, the assessment confirms that mold was free of damages.Based on that assessment, it can be confirmed that the issue could be generated by several variables like incorrect handling, incorrect storage or non-suitable packaging during partial sells, for this reason, sample is needed in order to determine the root cause of this issue.Also, as part of customers functional requirements, a cap (top) fitment functional test inspection is performed by quality assurance personnel based on aql sampling plan.
 
Event or Problem Description
It was reported that the bd sharps collector 8 qt multi-use nestable experienced ill-fitting lid.The following information was provided by the initial reporter: according to the customer¿s report, the close-fitting of the lid was not enough and this product was deemed defective.

Brand Name
BD SHARPS COLLECTOR 8 QT MULTI-USE NESTABLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15331870
Report Number2243072-2022-01439
Device Sequence Number12381801
Product Code FMI
UDI-Device Identifier50382903053433
UDI-Public50382903053433
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305343
Device Catalogue Number305343
Device Lot Number1287947
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Initial Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown